Alert archive / Kentucky / Freeze Warnings in 2017

Freeze Warning 7, NWS Louisville, KY

April 7, 201722 counties in Kentucky; Jefferson County, Indiana

NWS Louisville, KY issued this freeze warning at Apr 7, 2017, 1:33 PM CDT for 22 counties in Kentucky; Jefferson County, Indiana. It took effect at Apr 8, 2017, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 1:33 PM CDT (18:33 UTC)
In effect from
Apr 8, 2017, 2:00 AM CDT
Expired
Apr 8, 2017, 7:51 AM CDT
In force
6 hr
Issued by
NWS Louisville, KY
All 23 counties

Jefferson County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Harrison County, KY, Henry County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Mercer County, KY, Nicholas County, KY, Russell County, KY, Scott County, KY, Trimble County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WWUS73 KLMK 071833
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
233 PM EDT Fri Apr 7 2017

...FREEZE WARNING FOR PARTS OF THE REGION TONIGHT...
...FROST LIKELY FOR ALL OF SOUTHERN INDIANA AND CENTRAL KENTUCKY  
TONIGHT...

.Strong high pressure will settle near the region tonight,
bringing nearly calm winds and mostly clear skies. Theses
conditions will allow temperatures to drop well into the 30s by
daybreak Saturday, with a few valley locations, mainly east of
I-65, dropping into the upper 20s.

INZ079-KYZ032-033-035>037-039>043-047>049-055>057-066-067-077-078-
081-082-080400-
/O.UPG.KLMK.FR.Y.0001.170408T0400Z-170408T1300Z/
/O.NEW.KLMK.FZ.W.0007.170408T0700Z-170408T1300Z/
Jefferson-Trimble-Henry-Franklin-Scott-Harrison-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Mercer-Jessamine-Clark-Boyle-Garrard-
Madison-Casey-Lincoln-Adair-Russell-Cumberland-Clinton-
Including the cities of Madison, Bedford, Milton, New Castle, 
Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Harrodsburg, Nicholasville, 
Winchester, Danville, Lancaster, Richmond, Liberty, Stanford, 
Columbia, Jamestown, Burkesville, and Albany
233 PM EDT Fri Apr 7 2017 /133 PM CDT Fri Apr 7 2017/

...FREEZE WARNING IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...

The National Weather Service in Louisville has issued a Freeze
Warning, which is in effect from 3 AM EDT /2 AM CDT/ to 9 AM EDT
/8 AM CDT/ Saturday. The Frost Advisory is no longer in effect. 

* TEMPERATURE...30 to 35 degrees in most spots. Upper 20s possible
  in some valleys. 

* IMPACTS...Expect areas of frost to begin forming around
  midnight, with widespread coverage by daybreak Saturday.
  Sensitive plants left outdoors and unprotected may be harmed or
  killed. Early agricultural vegetation that is not cold hearty
  could be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. 

&&

$$

INZ076>078-083-084-089>092-KYZ023>031-034-038-045-046-053-054-
061>065-070>076-080400-
/O.CON.KLMK.FR.Y.0001.170408T0400Z-170408T1300Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Jefferson-Oldham-Shelby-Spencer-Nelson-Larue-Marion-Butler-
Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren-
Monroe-Metcalfe-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Shelbyville, Taylorsville, Bardstown, Springfield, 
Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Russellville, Bowling Green, 
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, 
and Edmonton
233 PM EDT Fri Apr 7 2017 /133 PM CDT Fri Apr 7 2017/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 9 AM EDT /8 AM CDT/ SATURDAY...

* TEMPERATURE...Lower to mid 30s for most locations, with some
  normally cooler valleys dropping to around 30.

* IMPACTS...Expect areas of frost to begin forming around
  midnight, with widespread coverage by daybreak Saturday.
  Sensitive vegetation left outdoors and unprotected may be 
  harmed or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.

&&

$$

RJS
2 follow-up statements
737 
WWUS73 KLMK 080354
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1154 PM EDT Fri Apr 7 2017

...FREEZE WARNING FOR PARTS OF THE REGION... 
...FROST LIKELY FOR ALL OF SOUTHERN INDIANA AND CENTRAL KENTUCKY...

.Strong high pressure is settling near the region, bringing 
nearly calm winds and mostly clear skies. Theses conditions will 
allow temperatures to drop well into the 30s by daybreak, with a 
few valley locations, mainly east of I-65, dropping into the 
upper 20s.

INZ079-KYZ032-033-035>037-039>043-047>049-055>057-066-067-077-078-
081-082-081300-
/O.CON.KLMK.FZ.W.0007.170408T0700Z-170408T1300Z/
Jefferson-Trimble-Henry-Franklin-Scott-Harrison-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Mercer-Jessamine-Clark-Boyle-Garrard-
Madison-Casey-Lincoln-Adair-Russell-Cumberland-Clinton-
Including the cities of Madison, Bedford, Milton, New Castle, 
Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Harrodsburg, Nicholasville, 
Winchester, Danville, Lancaster, Richmond, Liberty, Stanford, 
Columbia, Jamestown, Burkesville, and Albany
1154 PM EDT Fri Apr 7 2017 /1054 PM CDT Fri Apr 7 2017/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ SATURDAY...

* TEMPERATURE...30 to 35 degrees in most spots. Upper 20s 
  possible in some valleys. 

* IMPACTS...Expect areas of frost to begin forming, with
  widespread coverage by daybreak. Sensitive plants left outdoors
  and unprotected may be harmed or killed. Early agricultural 
  vegetation that is not cold hearty could be damaged or killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.

&&

$$

INZ076>078-083-084-089>092-KYZ023>031-034-038-045-046-053-054-
061>065-070>076-081300-
/O.CON.KLMK.FR.Y.0001.170408T0400Z-170408T1300Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Jefferson-Oldham-Shelby-Spencer-Nelson-Larue-Marion-Butler-
Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren-
Monroe-Metcalfe-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Shelbyville, Taylorsville, Bardstown, Springfield, 
Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Russellville, Bowling Green, 
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, 
and Edmonton
1154 PM EDT Fri Apr 7 2017 /1054 PM CDT Fri Apr 7 2017/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
SATURDAY...

* TEMPERATURE...Lower to mid 30s for most locations, with some 
  normally cooler valleys dropping to around 30. 

* IMPACTS...Expect areas of frost to begin forming, with
  widespread coverage by daybreak. Sensitive vegetation left 
  outdoors and unprotected may be harmed or killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.

&&

$$

BJS
487 
WWUS73 KLMK 081251
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
851 AM EDT Sat Apr 8 2017


INZ079-KYZ032-033-035>037-039>043-047>049-055>057-066-067-077-078-
081-082-081400-
/O.CAN.KLMK.FZ.W.0007.000000T0000Z-170408T1300Z/
Jefferson-Trimble-Henry-Franklin-Scott-Harrison-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Mercer-Jessamine-Clark-Boyle-Garrard-
Madison-Casey-Lincoln-Adair-Russell-Cumberland-Clinton-
Including the cities of Madison, Bedford, Milton, New Castle, 
Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Harrodsburg, Nicholasville, 
Winchester, Danville, Lancaster, Richmond, Liberty, Stanford, 
Columbia, Jamestown, Burkesville, and Albany
851 AM EDT Sat Apr 8 2017 /751 AM CDT Sat Apr 8 2017/

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Louisville has cancelled the
Freeze Warning. 

Temperatures have risen above freezing and will continue to warm
up through the day. Mild nights are expected for at least the next
week.

$$

INZ076>078-083-084-089>092-KYZ023>031-034-038-045-046-053-054-
061>065-070>076-081400-
/O.CAN.KLMK.FR.Y.0001.000000T0000Z-170408T1300Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Jefferson-Oldham-Shelby-Spencer-Nelson-Larue-Marion-Butler-
Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren-
Monroe-Metcalfe-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Shelbyville, Taylorsville, Bardstown, Springfield, 
Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Russellville, Bowling Green, 
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, 
and Edmonton
851 AM EDT Sat Apr 8 2017 /751 AM CDT Sat Apr 8 2017/

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Louisville has cancelled the
Frost Advisory. 

Temperatures have risen to around 40 and will continue to warm
through the day. Mild nights are expected for at least the next
week. 

$$

RAS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 7, 1:33 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 7, 1:33 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
233 PM EDT Fri Apr 7 2017

.Short Term...(This evening through Saturday night)
Issued at 200 PM EDT Fri Apr 7 2017

...Frost Expected Tonight, Some Locations Just Below Freezing...

Still have some wind gusts out there, as the center of the high
resides just far enough to our southwest to keep a gradient over the
region. That gradient should loosen quite a bit this evening and
allow for better radiational cooling by midnight. As such, we will
see a nice dropoff in temperatures by then and good conditions for
frost development. Our cool spots, especially in the northeast could
see several hours of temperatures below freezing, so decided to add
a freeze warning headline. Between the frost or this potential
freeze, tender vegetation could see some damage. One potential
saving grace could be some high clouds streaming in from the
Northern Plains overnight, so something to watch, but temperatures
at least should get down to frost levels areawide.

High pressure will slide east of our longitude during the day
Saturday, and a nice warmup will ensue.  Lows Sunday morning should
be well above the readings of Saturday, partly because of some
warmer south winds starting to pick up ahead of the next low
pressure system moving into the Midwest.

&&

.Long Term...(Sunday through Friday)
Issued at 200 PM EDT Fri Apr 7 2017

That low pressure and its attendant cold front will not make much
progress eastward, though the gradient will keep southerly winds
over us, allowing for temperatures Sunday to rise well into the 70s
for all locations. Models have been pretty consistent in keeping any
rain chances away from the region till at least Monday night.
There's even a chance that the ridge over the southeast states could
stay strong enough to keep the precip over or just northwest of the
forecast area. The GEFS is leaning that way, with most members
keeping any measurable QPF just west of the Ohio River through 00Z
Tuesday.

The GEFS then pushes those rain chances into our area Monday night
to Tuesday night. Then we should see a brief drier period before at
least some slight rain chances return for the end of the work week.
Temperatures look to be above normal for the period.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1138 AM EDT Fri Apr 7 2017

Northwest winds will remain gusty at about 20-25 kts through late
afternoon but quickly subside toward sunset. A scattered to broken
strato-cu deck may pass intermittently over LEX, otherwise skies will
be clear. High pressure quickly builds in for tonight giving way to
light winds and a variable direction after midnight. Look for light
southerly flow to develop Saturday morning after 12z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Frost Advisory from midnight EDT /11 PM CDT/ tonight to 9 AM EDT
     /8 AM CDT/ Saturday for INZ076>078-083-084-089>092.

     Freeze Warning from 3 AM to 9 AM EDT Saturday for INZ079.

KY...Frost Advisory from midnight EDT /11 PM CDT/ tonight to 9 AM EDT
     /8 AM CDT/ Saturday for KYZ023>031-034-038-045-046-053-054-
     061>065-070>076.

     Freeze Warning from 3 AM EDT /2 AM CDT/ to 9 AM EDT /8 AM CDT/
     Saturday for KYZ032-033-035>037-039>043-047>049-055>057-066-
     067-077-078-081-082.

&&

Short Term...RJS
Long Term...RJS
Aviation...ZT
Hazardous weather outlook, Apr 7, 2:54 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
354 AM EDT Fri Apr 7 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080800-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
354 AM EDT Fri Apr 7 2017 /254 AM CDT Fri Apr 7 2017/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO
9 AM EDT /8 AM CDT/ SATURDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Temperatures will fall mostly into the 30 to 35 degree range tonight,
allowing for frost development. Some valley locations east of I-65
may drop into the upper 20s. Take necessary precautions to protect
sensitive vegetation.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:47 PM CDTSpecial Weather StatementLMKBullitt28 min
Apr 7, 2:40 AM CDTFrost AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more29 hr

Nearby

Freeze Warnings in Kentucky, 2017Freeze Warnings in Indiana, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.